|should I change meds
Apr 16, 2008
I have been on Trizivir for four years and am experiencing facial wasting - should I switch to a combination of KIVEXA and ATAZANAVIR?
| Response from Dr. Young
Thanks for your post.
AZT has been shown to increase the risk of developing fat loss. Assuming that your viral load has been undetectable, then dropping the AZT component of Trizvir, while continuing the abacavir/3TC parts (coformulated into Kivexa or Epzicom) and adding a third drug makes sense.
Atazanavir (Reyataz) would combine with Kivexa to be an AZT-free, three pill, once-daily regimen. Unless there's reason to think that your virus has protease inhibitor resistance, such a switch should work fine. (Just remember to take the medications with meals and ask your doctor about the use of antacids).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is It Possible To Get AIDS From Hole In Condom?
- Is It Possible To Get HIV From Masturbation?
- Is It Possible To Get HIV From Unprotected Oral Sex Without Ejaculation?
- Pcr Dna Results After Touching Pubic Hair
- Probability Of Getting AIDS From Docking
- Probability Of Getting AIDS From Rubbing Against Someone
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.